MAUDE Adverse Event Report: MERZ NORTH AMERICA RADIESSE DERMAL FILLER; INJECTABLE IMPLANT

MERZ NORTH AMERICA RADIESSE DERMAL FILLER; INJECTABLE IMPLANT
Catalog Number 8071M0K1
Health Effect - Clinical Codes Swelling (2091); Reaction (2414)
Date of Event 03/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the adverse events, swelling to the upper face and eyes swelling shut, were deemed to meet serious injury criteria of requiring medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse dermal filler lot #100086969 was reviewed.No noncomformances were noted that would have contributed to this event.A lot search was conducted on the reported lot and no similar events were noted.Device not returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2016, a (b)(6) female patient was injected with 1.5cc of radiesse to the cheeks.On an unspecified date post injection, patient experienced swelling to the upper face, and her eyes were swollen shut.She went to either her primary care physician or the emergency room and was given a steroid shot.On (b)(6) 2016, patient returned to injector's office and the swelling was 80% resolved, but her skin was still very tight.She was given aquaphor to apply topically.Patient was contacted by the injector's office today, (b)(6) 2016, and reported the swelling is completely resolved.

Brand Name
RADIESSE DERMAL FILLER
Common Device Name
INJECTABLE IMPLANT
Manufacturer (Section D)
MERZ NORTH AMERICA
4133 courtney road
franksville WI 53126
MDR Report Key5670108
Report Number2135225-2016-00008
Device Sequence Number946457
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$31812311000869698
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date12/31/2018
Device Catalogue Number8071M0K1
Device Lot Number100086969
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2016
Initial Report FDA Received Date05/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DYSPORT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR